MAUDE Adverse Event Report: GALIL MEDICAL LTD. ICEFORCE 2.1 CX L 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES

GALIL MEDICAL LTD. ICEFORCE 2.1 CX L 90 DEGREE NEEDLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3618
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Codes Muscle Spasm(s) (1966); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 04/23/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient experienced muscle stimulation during active thaw (ithaw).Patient underwent a renal cryoablation procedure with 4 iceforce and 1 iceforce long needles.During the ithaw step of the procedure, the patient told the nurse that the "thing on their back" was causing him to move.The muscle stimulation stopped immediately when the ithaw feature was turned off.The physician continued the case using passive thaw, and the case was successfully completed with no reported patient injury or further complications.The needle causing the muscle stimulation was not identified, as the physician did not want to cause another shock to the patient whilst trying to identify the individual needle causing the problem.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The needle was not returned to the manufacturer for investigation, and the reported complaint could not be confirmed.Review of the needle lot manufacturing records identified 16 electrical malfunctions within the needle batch.Further internal investigation is being completed to address this issue and reduce the likelihood of such incidents in the future.We will continue to monitor all product complaints for any potential trends related to this issue.
 
Additional Manufacturer Narrative
Changes made to: e1: initial reporter zip/post code, f10: patient code, f10: impact code, g1: mfr site phone, g1: mfr site fax.Device evaluated by mfr: the device was returned for engineering analysis.A bend in the needle shaft was observed upon physical inspection of the product.However, this had no impact on the functionality of the device.Investigative testing found the needle met all design specifications, including electrical performance.Disassembly of the device revealed the insulation on the heater wire was damaged under spring during the vendor assembly process, resulting in intermittent current leakage from the point of compromise.Patient spasm occurs when current flows through the patient tissue due to poor needle grounding.Further internal investigation is being completed to address this issue and reduce the likelihood of such incidents in the future.
 
Event or Problem Description

Brand Name
ICEFORCE 2.1 CX L 90 DEGREE NEEDLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
GALIL MEDICAL LTD.
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
MDR Report Key10066145
Report Number2134265-2020-06647
Device Sequence Number3775845
Product Code GEH
UDI-Device Identifier07290104831089
UDI-Public07290104831089
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K162599
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2020
Device Model NumberFPRPR3618
Device Catalogue NumberFPRPR3618
Device Lot NumberA1544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2021
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer09/02/2020
02/24/2021
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date09/30/2020
03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1